Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2010, 8:09 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2010, 8:09 PM MST (03:09 UTC)
- Expired
- Jul 30, 2010, 11:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 9:21 PM MST | FLASH FLOOD | Tucson, AZ | 3 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY FAIRGROUNDS, ONE IN THE RECON VALLEY AREA AND ANOTHER AT OLD SPANISH TRAIL AND HILTON HEAD RANCH AREA. |
| Jul 30, 9:50 PM MST | FLASH FLOOD | 12 Ne Tucson, AZ | FLASH FLOODING ALONG TANQUE VERDE CREEK. CREST OF 11.69 FEET AT TANQUE VERDE GUEST RANCH. FLOODING OF ABOUT 2 DOZEN HOMES ALONG TANQUE VERDE CREEK PRIMARILY ON BARBARY COAST ROAD...GOLD DUST RD AND KITT CARSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WGUS55 KTWC 310309
FFWTWC
AZC003-019-023-310600-
/O.NEW.KTWC.FF.W.0029.100731T0309Z-100731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
809 PM MST FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...SEVEN FALLS...GREEN
VALLEY...
WESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
NORTHERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1100 PM MST
* AT 759 PM MST...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND
THUNDERSTORMS THAT ARE PRODUCING PERIODS OF HEAVY RAIN. SEVERAL RAIN
GAGES AND SPOTTERS HAVE REPORTED 1.50" TO 2" OF RAIN SINCE 6:30 PM.
SEVERAL STREAMS GAGES ARE ALSO STARTING TO SHOW INCREASED FLOW IN
CREEKS AND WASHES...ESPECIALLY ONES THAT FEED INTO THE PANTANO WASH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
TUCSON...SAGUARO NATIONAL PARK WEST...SAGUARO NATIONAL PARK EAST...
SABINO CANYON...MULESHOE RANCH PRESERVE...DAVIS-MONTHAN AIR FORCE
BASE...CATALINA FOOTHILLS AND CASCABEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3226 11151 3242 11067 3244 11001 3159 10999
3158 11149
$$1 follow-up statement
564
WGUS75 KTWC 310410
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
910 PM MST FRI JUL 30 2010
AZC003-019-023-310600-
/O.CON.KTWC.FF.W.0029.000000T0000Z-100731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-
910 PM MST FRI JUL 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MST FOR
EASTERN PIMA...NORTHERN SANTA CRUZ AND WESTERN COCHISE COUNTIES...
AT 854 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN OVER THE WARNED AREA.
IN EASTERN PIMA COUNTY...THE HEAVIEST RAIN HAS FALLEN IN REDINGTON
PASS AREA AND OVER THE RINCON MOUNTAINS WHERE UP TO FOUR INCHES MAY
HAVE FALLEN. SIGNIFICANT RISES IN THE TANQUE VERDE CREEK...AQUA
CALIENTE WASH AND RINCON CREEK. ADDITIONALLY SIGNIFICANT FLOW IS
CURRENTLY MOVING THROUGH VAIL IN THE PANTANO WASH.
FURTHER WEST...SIGNIFICANT FLOW IS LIKELY OCCURRING IN THE BRAWLEY
WASH WHILE FURTHER EAST STREAMS AND CREEKS DRAINING INTO THE SAN
PEDRO RIVER ARE LIKELY HAVING HEAVY FLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3226 11151 3242 11067 3244 11001 3159 10999
3158 11149
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:08 PM MST, 6 hours 1 minute earlier.
Area forecast discussion, Jul 30, 2:08 PM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST FRI JUL 30 2010 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS. && .DISCUSSION...THUNDERSTORMS FORMING OVER THE RIM COUNTRY AND WC NM MOVING SWWD AT FAIRLY GOOD PACE. ANOTHER AREA OF STORMS OVER SONORA ADVANCING WWD. HOWEVER...OVER THE BULK OF SE AZ CONVECTION SHOWING LITTLE SIGNS OF LIFE. GLANCE OUT THE WINDOW GERNALLY REVEALS ONLY FAIRLY FLAT CUMULUS CLOUDS. SO...ATMOSPHERE HAS HAD DIFFICULTY RELOADING TODAY. WHILE MOISTURE STILL ABUNDANT AND STORMS WILL STILL PRODUCE POCKETS OF HEAVY RAIN...HAVE OPTED NOT TO ISSUE FLASH FLOOD WATCH. THE AREAS OF HIGHEST CONFIDENCE IN RECEIVING HEAVY RAIN...GREENLEE AND EASTERN GRAHAM COUNTIES...DID NOT GET HIT AS HARD AS OTHER AREAS LAST NIGHT. MEANWHILE AREAS FARTHER SOUTH AND WEST WILL HAVE TO WAIT TIL LATE AFTERNOON OR THIS EVENING TO GET IN ON MOST OF THEIR RAIN...BUT CONFIDENCE NOT AS HIGH THAT STORM INTENSITIES WILL PERSIST AFTER SUNSET DESPITE UPPER SUPPORT FROM DIVERGENCE NW OF UPPER CIRCULATION. ON SATURDAY...ATMOSPHERE SHOULD BE FULLY RECHARGED WITH A BETTER POTENTIAL FOR MORE INTENSE STORMS. POPS MAY HAVE TO BE RAISED FURTHER TOMORROW AFTERNOON AND EVENING FROM GOING FORECAST. AS UPPER SHEAR AXIS SHIFTS WESTWARD...OUR FLOW TURNS MORE SWLY...WHICH MAY BEGIN A DOWNTURN IN THUNDERSTORM COVERAGE NEXT WEEK BUT THINK ENOUGH RESIDUAL MOISTURE WILL REMAIN IN PLACE FOR DECENT RAIN CHANCES SUNDAY AND EVEN INTO MONDAY. FEW CLOUDS AND STORMS MID WEEK ALSO MEANS A RETURN TO HOTTER TEMPS...WITH TRIPLE DIGITS FORECAST TO RETURN TO TUCSON. && .AVIATION...SCT TSRA DEVELOPING THIS AFTERNOON BECOMING MORE WIDESPREAD BY 23Z AND CONTINUING THROUGH AT LEAST 06Z. CIGS AS LOW AS 1K AGL AND VSBYS UNDER 1 MILE WITH HEAVY RAIN ASSOCIATED WITH STRONGER STORMS. SURFACE WINDS GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM OUTFLOW GUSTS TO 40 KNOTS POSSIBLE. PATCHY IFR CIGS AND VSBYS LIKELY AGAIN TONIGHT FROM 06Z TO 15Z. ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST FOR SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. DROZD/KAHLER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 11:14 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1114 AM MST FRI JUL 30 2010 AZZ019-029>035-310700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1114 AM MST FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 30, 3:26 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 326 PM MST FRI JUL 30 2010 AZZ029-302300- SOUTHEAST PINAL COUNTY AZ- 326 PM MST FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 400 PM MST... AT 321 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAN MANUEL...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHEASTERN PINAL COUNTY. LAT...LON 3258 11070 3268 11074 3273 11066 3262 11058 TIME...MOT...LOC 2226Z 070DEG 3KT 3266 11067
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:02 PM MST | Areal Flood Advisory | TWC | Cochise | 54 min |
| Jul 30, 6:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 113 min |
| Jul 30, 8:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 30, 9:48 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 30, 10:01 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Pinal, Santa Cruz | 3 hr |
| Jul 30, 10:29 PM MST | Flash Flood Watch | TWC | 25 hr | |
| Jul 30, 11:52 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 31, 12:24 AM MST | Areal Flood Warning | TWC | Pima | 5 hr |
| Jul 31, 12:56 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 6 hr |
| Jul 31, 1:20 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 31, 4:20 AM MST | River Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 31, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 7:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Jul 31, 8:42 AM MST | River Flood Warning | TWC | Pima, Pinal | 6 hr |
| Jul 31, 12:53 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 31, 2:31 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.